MAUDE Adverse Event Report: DIAGNOSTICA STAGO STA-R MAX; IVD COAGULATION DEVICE/INSTRUMENT

DIAGNOSTICA STAGO STA-R MAX; IVD COAGULATION DEVICE/INSTRUMENT
Model Number 59010
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause of the incorrect setting is still under investigation.
 
Event or Problem Description
A customer (b)(6)) called the (b)(6) on (b)(6) 2019 to report a bias of -100% on stago 1 (s/n (b)(4)) vs.Stago 2 (s/n (b)(4)) for protein c testing.The pc results from (b)(6) 2018 until (b)(6) 2019 on stago 1 (s/n (b)(4)) were recovering approximately half of expected levels due to an incorrect dilution factor setting.
 
Additional Manufacturer Narrative
Investigation summary : the instrument (stago 1) was evaluated by both a field support engineer (fse) and a technical support specialist (tss).The sta-r max instrument was found to be within stago specifications and in good working order.However, an incorrect dilution "correction" factor was discovered for the pc-20 test.This corrector was set to 1 on stago 1 when it should have been 2.This was corrected immediately by the tss.Additionally, middleware data was reviewed by technical experts in the us and the advanced support team at the french manufacturing site reviewed system tracking files, and laboratory information system data provided by the customer.Findings : diagnostics stago has concluded that pc-20 results from (b)(6) 2019 were recovering approximately half of expected levels due the incorrect dilution factor.Root cause: the cause of the pc-20 result issue was an incorrect dilution "correction" factor setting on stago 1.Sna suspects that there was a setting error that originated by human error when stago and customer representatives met in person on (b)(6) 2018.Stago could not definitively confirm this suspected root cause, in part due to the fact that one of the persons directly involved in the meetings is no longer a stago employee and therefore could not be interviewed.Patient impact : we have no information about patients impact but we have to precise that these erroneous results could lead to a wrong treatment.Conclusion : we have concluded our investigations into this event.Please note that a vigilance will be added in the user manuals (sta-r max, sta compact max, sta satellite max) to avoid the problem : user methodology must be validated before releasing results.

Brand Name
STA-R MAX
Common Device Name
IVD COAGULATION DEVICE/INSTRUMENT
Manufacturer (Section D)
DIAGNOSTICA STAGO
3 allée thérésa
asnières-sur-seine, 92600
FR  92600
MDR Report Key9195643
Report Number8043723-2019-00010
Device Sequence Number3146799
Product Code JPA
UDI-Device Identifier03607450590104
UDI-Public(01)03607450590104(11)18092015(241)59010
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151867
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number59010
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;